It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Okay, first things first.

Did you ever find out if you were actually anemic (did you have a CBC)? Or are you non-anemic with a low ferritin? Not that it really makes a huge difference, but doctors are hesitant to do injections/infusions if you do not have anemia.

You must keep in mind that *any* kind of treatment can/will have side effects and risks so you want to stick with the least invasive cure that you can. There are many people that have reactions to infusions and get other effects from injections. Your doctors want to avoid those unless the risks are worth it. If you do not have anemia then I can see their hesitation.

Yes, you can have symptoms with a ferritin of 8 but I know the doctors don't agree with this. Heck, my endo told me that it is a "myth" that mild anemia even causes noticeable fatigue. What a crock!!

It will take quite awhile to feel better on supplements. My friend, who has a ferritin of 5, was just placed on supplements and was told that it would be about 8 weeks before she felt better. It is not instantaneous like popping an aspirin to get rid of a headache. It takes awhile for the body to build up iron and then have your organs, tissues, blood start to respond and improve.

The best thing you can do is relax and try to let it work. The other issue you have is that, unfortunately, no matter what the cause, you body "learns" anxiety. So, even though your iron deficiency triggered it, it may take a long while for your body to quick reacting in a "panic attack" manner. It's awful to have anxiety and difficult to get rid of once it starts.

As for the antidepressants, I believe 100% in them if you are truly depressed and are having issues, like a chemical imbalance that needs to be correct. I am very much against having them thrown at you when another medical issue is to blame. I think they really complicate matters. I would skip the antidepressants until you get your ferritin to an optimal level. Reassess your panic at that time and if you are still panicking then you might consider them.
hi you need to sort your heavy periods out until your ferretin will go up;iv been taking iron tabs for 16 months,with my feretin going up and down i have heavy periods from fibroids,i thought i would be fine just taking iron,but after a period i feel so ill,im giving in and going to have embolization,in the summer,there are lots of symptoms with low ferretin,you only have to read this board,i was put on antidepressants,amitriptolyn i think thats how you spell it, befor i had blood test doc said all symptoms were from stress, they did help a little i got my ferretin up from 12 to 32 and did feel better;dont know what it is now but how im feeling i think it is in the 20s, good days and bad days more bad,i have anxiety with driving too all the best shirley:)
Thanks,
I'm taking Conison Caps. It has Intrinsic factor, B12, Vit C, Folic Acid (very small amount) and Ferrous fumarate 110 mg which I'm suppose to take twice a day. Right now I'm taking them with food, any food. I'm having a hard time figuring out what time to take them. I want to try taking on an empty stomach again and see if I can handle it. I have to eat and have a cup of coffee first thing in the morning so maybe after that (is it 1 or 2 hours after eating?) Or maybe I should be getting up earlier and taking it before I eat? And then how far apart should I take them? 8 hours?
My main problem is dizziness. My vision is blurry too. I don't have dizzy spells I'm dizzy ALL the time! Do you guys think this is from low iron or anxiety. this is why I'm scared I have MS. I'm way too embarassed to tell this to my doctor, she already thinks I'm a hyperchondriac. I don't really want to have a spinal tap but thinking about the symptoms of MS scare the heck out of me!!!!!!! Which of course isn't helping my stress and anxiety level. Which creates this viscious cycle. Before this came on I was such a confident, happy person. I don't even recognize myself anymore!! I wish i could find ONE doctor who could help me with all aspects. Each doc wants to put me on a different med. Psychiatrist wants me to take antidepressants, PCP wants me to take BC pills and antianxiety meds, Endo wants me to take iron and not see him for 3 months, won't return my calls about my concerns. And my ENT wants me to take allergy and steriod meds for swollen sinus, which make me feel worse then ever! Ahh, it feels good to vent. This has been 6 months of feeling "hopeless" I hope the next 6 months show some improvement.
[QUOTE=ajpa;3520483]I saw in your first you are also feeling depressed. Me too! (and I've struggled with depression on off through out my life). I was actually seeking depression treatment when my dr did a blood test "just in case" and found out I'm anemic. I am now on a low dose of Paxil and I think it has helped me cope with the anemia/ low iron. The dr said the main side effect would be low libido and so far that seems to be true.

I wish I had some advice for the constant dizziness. I bet it is the low iron. Are you drinking enough liquids? Because dehydration can also make you dizzy, so I imagine low iron + dehydration would be bad. Also, have you had your eyes checked? Along with the blurry vision, maybe there is an eye issue?

(And since you mention sinus -- maybe an ear issue too -- are you having a balance issue too? because sinus -> ears -> balance. Like, if you take a sinus med, does the dizziness go away?)[/QUOTE]

Thanks. those are all valid points. I am so scared to take the Paxil because others in my family said it made them feel horrible. I'm so on edge i don't want to push it. I'm going to give it a little more time. I'm stopping taking ANY antianxiety med to see if that was causing dizziness. I'm suppose to start bc pills this month but I'm kind of scared to start that either. I need to take allergy med but it makes me feel so Irritable and I'm a total witch to my family when I take it. Thanks for the input. I'm trying my best to stick with one thing at a time. Even taking the iron messes with my head because it is a pill and I have such an aversion to any med. even vit! I know I need help with my anxiety/depression but the meds make so scared I can't imagine it being any better taking them. I've taken an antidepressent once before for only 3 days and it made me so irritable and anxious I can't imagine going through it again.





All times are GMT -7. The time now is 11:31 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!